Alert archive / Minnesota / Small Craft Advisories in 2021

Small Craft Advisory 43, NWS Duluth, MN

July 6, 2021

NWS Duluth, MN issued this small craft advisory at Jul 6, 2021, 3:52 AM CDT. It took effect at Jul 6, 2021, 6:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2021, 3:52 AM CDT (08:52 UTC)
In effect from
Jul 6, 2021, 6:00 AM CDT
Expired
Jul 6, 2021, 7:10 PM CDT
In force
13 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

989 
WHUS73 KDLH 060852
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
352 AM CDT Tue Jul 6 2021

LSZ148-150-062100-
/O.NEW.KDLH.SC.Y.0043.210706T1100Z-210707T0400Z/
Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
352 AM CDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and
  waves building to 3 to 5 ft.

* WHERE...Oak Point to Saxon Harbor WI and Outer Apostle Islands 
  Beyond 5 NM from Mainland.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
3 follow-up statements
641 
WHUS73 KDLH 061334
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
834 AM CDT Tue Jul 6 2021

LSZ144>146-062200-
/O.EXB.KDLH.SC.Y.0043.210706T1400Z-210706T2200Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
Port Wing to Sand Island WI-
834 AM CDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and
  waves 3 to 5 ft expected.

* WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI 
  and Port Wing to Sand Island WI.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-147-070145-
/O.EXA.KDLH.SC.Y.0043.000000T0000Z-210707T0400Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Sand Island to Bayfield WI-
834 AM CDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI and Sand 
  Island to Bayfield WI.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-150-070145-
/O.CON.KDLH.SC.Y.0043.000000T0000Z-210707T0400Z/
Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
834 AM CDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft.

* WHERE...Outer Apostle Islands Beyond 5 NM from Mainland and 
  Oak Point to Saxon Harbor WI.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
457 
WHUS73 KDLH 062001
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
301 PM CDT Tue Jul 6 2021

LSZ144>146-070000-
/O.EXT.KDLH.SC.Y.0043.000000T0000Z-210707T0000Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
Port Wing to Sand Island WI-
301 PM CDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Waves 2 to 4 ft. Wind gusts to 25 knots.

* WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN 
  and Duluth MN to Port Wing WI.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-147-148-150-070400-
/O.CON.KDLH.SC.Y.0043.000000T0000Z-210707T0400Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
301 PM CDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WHAT...Northeast winds 10 to 15 kt with gusts to 25 knots and 
  waves 1 to 4 ft.

* WHERE...Sand Island to Bayfield WI, Outer Apostle Islands 
  Beyond 5 NM from Mainland, Oak Point to Saxon Harbor WI and 
  Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
452 
WHUS73 KDLH 070010
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
710 PM CDT Tue Jul 6 2021

LSZ121-147-148-150-070115-
/O.CAN.KDLH.SC.Y.0043.000000T0000Z-210707T0400Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
710 PM CDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished.

$$

LSZ144>146-070115-
/O.EXP.KDLH.SC.Y.0043.000000T0000Z-210707T0000Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
Port Wing to Sand Island WI-
710 PM CDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have diminished.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 12:58 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 6, 12:58 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1258 AM CDT Tue Jul 6 2021

.DISCUSSION...(This evening through Sunday)
Issued at 258 PM CDT Mon Jul 5 2021

Summary: The heat ends as a wet system crosses Tuesday. More
normal temperatures will prevail for the remainder of the week.

Gusty winds of 25 mph coupled with RH's in the 30s and
temperatures in the upper 80s and low 90s, and long term drought
conditions poses a small fire weather threat this
afternoon/evening. A moderately capped air mass over NW WI is
limiting shower activity, but a few are finding a way to stand up.
MU CAPE is 3000 J/kg and ML CAPE is 2000 J/kg, so there is some
energy to work with, but thus far shear is minimal thus the storms
are just going up and down with isolated coverage.

An approaching system will bring a good dose of rain to the
southern portion of the Northland Tuesday while very little can be
expected along the International Border. A lot of lift will be
provided by the front entrance region of a jet over a high PWAT
air mass of 1.7". This should make for an efficient warm rain
process and therefore heavy rain is expected, but not a lot of
that will be contributed to convection with weak instability as
warm air aloft strongly caps the air mass. The end result could be
that the forecast values of QPF across the south may be too low,
but there should also be a sharp gradient between the northern
half of the forecast area and the southern half - basically 0" to
1.3" (or more).

After Tuesday, high pressure builds and dry and seasonable
weather prevail.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1257 AM CDT Tue Jul 6 2021

Initial VFR conditions will deteriorate overnight as a low
pressure system moves into and across the area. Expect ceilings
and visibilities for most of the terminals to gradually lower to
MVFR in the 13z- 15z time range, then IFR by 18z in -shra, then
improve back to at least MVFR by the end of the TAF period as the
rain moves off to the east once again. KINL will be least
affected, remaining VFR through the period, and KHIB will have the
shortest period of time with IFR ceilings.

&&

.MARINE...
Issued at 958 PM CDT Mon Jul 5 2021

With a low pressure system approaching, winds will become
northeast Tuesday afternoon and evening increasing to 15 to 20
knots with gusts to 25 knots. Waves are expected to build into the
2 to 4 feet by late Tuesday afternoon. A small craft advisory may
be needed. Winds and waves will diminish again late Tuesday night
as the system exits. Winds on Wednesday will contain gusts up to
20 knots with waves around 3 ft. If winds continue to trend
upward, a small craft advisory may be needed Wednesday also.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  55  64  48  65 /  30  90  40  10
INL  51  68  46  73 /  20  20  10  10
BRD  59  68  49  70 /  50  90  30   0
HYR  59  72  48  67 /   0  90  60  10
ASX  54  65  48  64 /  10  90  50  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

DISCUSSION...Wolfe
AVIATION...LE
MARINE...Wolfe/Kossen
Hazardous weather outlook, Jul 5, 5:37 PM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
537 PM CDT Mon Jul 5 2021

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061030-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
537 PM CDT Mon Jul 5 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Rain, potentially heavy at times, is expected throughout the day
on Tuesday. Minor flooding may occur in locations along and south
of U.S. 2. In addition to the heavy rain, embedded thunderstorms
will be possible across the area. Another chance for thunderstorms
arrives later this week and will continue into the weekend.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed tonight.

LSZ121-140>148-150-061030-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
537 PM CDT Mon Jul 5 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A prolonged period of northeast winds begin Tuesday morning
lasting through Friday afternoon with gusty conditions possible
during the afternoon Tuesday and Wednesday. This may lead to
hazardous wave conditions for small craft around the Apostle
Islands and Saxon Harbor.

Showers and thunderstorms are possible across Western Lake
Superior Tuesday.

GSF

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:45 AM CDTBeach Hazards StatementDLHCarlton, Saint Louis15 hr

Nearby

Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.